Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 2, 2015, 6:33 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 6:33 PM MDT (00:33 UTC)
- Expired
- Jul 2, 2015, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 62 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 3253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
192
WGUS55 KSLC 030033
FFWSLC
UTC053-030400-
/O.NEW.KSLC.FF.W.0029.150703T0033Z-150703T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
633 PM MDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WASHINGTON COUNTY IN UTAH...
* UNTIL 1000 PM MDT
* AT 628 PM MDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
THUNDERSTORM PRODUCING HEAVY RAIN OVER THE PINE VALLEY MOUNTAINS
NEAR THE HEADWATERS OF THE SANTA CLARA RIVER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINE VALLEY MOUNTAIN WILDERNESS AREA...THE UPPER SANTA CLARA RIVER
AND THE SURROUNDING TRIBUTARIES DOWNSTREAM TO THE BAKER DAM
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3743 11345 3731 11345 3738 11365 3743 11362
$$2 follow-up statements
127 WGUS75 KSLC 030204 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 804 PM MDT THU JUL 2 2015 UTC053-030400- /O.CON.KSLC.FF.W.0029.000000T0000Z-150703T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON UT- 804 PM MDT THU JUL 2 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR CENTRAL WASHINGTON COUNTY... AT 800 PM MDT...A GAUGE REPORT INDICATED EARLIER THUNDERSTORMS HAVE PRODUCED HEAVY RAIN OVER THE WARNED AREA. THESE THUNDERSTORMS HAVE DISSIPATED AND ARE NOT EXPECTED TO DEVELOP AGAIN THIS EVENING. HEAVY RUNOFF IS LIKELY OCCURRING ACROSS THE WARNED ARE AT THIS TIME. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PINE VALLEY MOUNTAIN WILDERNESS AREA...THE UPPER SANTA CLARA RIVER AND THE SURROUNDING TRIBUTARIES DOWNSTREAM TO THE BAKER DAM RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3743 11345 3731 11345 3738 11365 3743 11362 $$
700 WGUS75 KSLC 030359 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 PM MDT THU JUL 2 2015 UTC053-030405- /O.EXP.KSLC.FF.W.0029.000000T0000Z-150703T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON UT- 959 PM MDT THU JUL 2 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL WASHINGTON COUNTY WILL EXPIRE AT 1000 PM MDT... THE FLASH FLOOD WARNING FOR CENTRAL WASHINGTON COUNTY HAS BEEN ALLOWED TO EXPIRE. RUNOFF FROM EARLIER THUNDERSTORM ACTIVITY HAS DECREASED ACROSS THE WARNED AREA. HIGH RUNOFF FLOWS MAY STILL EXIST...BUT WILL BE RAPIDLY DECREASING THROUGH THE BALANCE OF THE EVENING. LAT...LON 3743 11345 3731 11345 3738 11365 3743 11362 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:51 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 2, 3:51 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 351 PM MDT THU JUL 2 2015 .SYNOPSIS...HIGH PRESSURE CENTERED ACROSS THE WESTERN GREAT BASIN WILL REMAIN IN PLACE THROUGH FRIDAY BEFORE SLOWLY SHIFTING EAST OVER THE WEEKEND. A GRADUAL DRYING TREND CAN BE EXPECTED THROUGH FRIDAY...THEN INCREASING MOISTURE AND SOMEWHAT COOLER TEMPERATURES WILL MOVE INTO THE REGION FOR THE WEEKEND INTO EARLY NEXT WEEK. && .SHORT TERM (THROUGH 06Z MONDAY)...A NW-SE ORIENTED MID LEVEL RIDGE AXIS EXTENDING FROM THE NORTHERN GREAT BASIN OF NV ACROSS SOUTHERN UT...AND SOUTHEASTWARD INTO NM THIS AFTERNOON WILL MORE OR LESS REMAIN IN PLACE THROUGH FRIDAY. ALONG AND SOUTH OF THIS AXIS APPRECIABLE BOUNDARY LAYER MOISTURE REMAINS IN PLACE...AND COUPLED WITH DAYTIME HEATING HAS ALLOWED SUFFICIENT INSTABILITY TO SUPPORT SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ACROSS SOUTHERN UT. UP TO THIS POINT MOST OF THESE STORMS HAVE REMAINED ANCHORED ON THE HIGHER TERRAIN WHILE STRUGGLING TO PROPAGATE INTO THE LOWER ELEVATIONS...HOWEVER MAY SEE A SOUTH OR SOUTHWESTWARD DRIFT WITH TIME WHICH WOULD TAKE THIS ACTIVITY INTO THE CEDAR CITY...ST GEORGE...ZION AND KANAB AREAS. MEANWHILE CONVECTION WHICH HAS FIRED OVER THE HIGHER TERRAIN OF EASTERN NV MAY SPREAD INTO FAR WESTERN UT THROUGH THIS EVENING AND HAVE INCLUDED A LOW POP IN THIS AREA. OTHERWISE A RELATIVELY DRY AND STABLE AIRMASS RESIDES OVER THE REMAINDER OF THE FORECAST AREA. THIS RIDGE AXIS IS FORECAST TO MOVE LITTLE THROUGH FRIDAY...AND ALTHOUGH THE MODELS SUGGEST GRADUAL DRYING IN THE FAR SOUTH WOULD STILL EXPECT TO SEE AT LEAST ISOLATED SHOWERS/THUNDERSTORMS FRIDAY AFTERNOON. BY SATURDAY THE RIDGE AXIS IS FORECAST TO EXPAND EASTWARD...AND AS IT DOES SO SHOULD DRAW MOISTURE CURRENTLY IN PLACE ACROSS NORTHERN NV EASTWARD INTO WESTERN UT BEGINNING LATE SATURDAY AFTERNOON...AND CONTINUING THROUGH SUNDAY. AS SUCH HAVE MAINTAINED AN UPWARD TREND IN POPS DURING THIS TIME ALONG WITH A SLIGHT COOLING TREND SATURDAY INTO SUNDAY GIVEN AN INCREASE IN MOISTURE/CLOUD COVER. .LONG TERM (AFTER 06Z MONDAY)...THE RIDGE BUILDS BRIEFLY ON MONDAY BRINGING WESTERLY FLOW...ABATING PRECIPITATION AND NUDGING AFTERNOON TEMPERATURES UP SLIGHTLY. THOUGH PW VALUES DROP A BIT OVER VALLEY LOCATIONS...AMPLE INSTABILITY AND CAPE REMAIN TO SUPPORT ANOTHER ROUND OF ACTIVE AFTERNOON CONVECTION PRIMARILY OVER THE HIGHER TERRAIN. WESTERLIES PERSISTS INTO TUESDAY...WITH THE GFS SHOWING A WEAK UPPER LEVEL SHORTWAVE SLIDING ACROSS THE UT/ID BORDER...ENCOURAGING ANOTHER ROUND OF AFTERNOON CONVECTION IN THIS REGION. DRIER AIR INFILTRATES THE STATE WEDNESDAY INTO THURSDAY AS SOUTHWEST FLOW PICKS UP STATEWIDE AHEAD OF A CLOSED LOW MOVING ONTO THE CALIFORNIA COAST. THIS AIRMASS WILL FURTHER TAMP AFTERNOON CONVECTION...REDUCE RH VALUES AND ALLOW TEMPS TO CLIMB ABOVE SEASONAL NORMS ONCE AGAIN. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE EVENING WITH SOME HIGH CLOUDS. WEST TO NORTHWEST WINDS ARE EXPECTED TO RETURN TO THE SOUTHEAST BETWEEN 03Z AND 05Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/VERZELLA/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 2, 4:52 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 452 AM MDT THU JUL 2 2015 UTZ001>016-019>021-517-518-WYZ021-031300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 452 AM MDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS MAINLY FAR SOUTHERN UTAH TODAY. STRONG GUSTY WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THE THUNDERSTORMS. TEMPERATURES WILL REMAIN HOT ACROSS THE OUTLOOK AREA. BE ALERT TO THE HAZARDS OF EXCESSIVE HEAT. THE ADDED STRESS CAN BE DANGEROUS...PARTICULARLY FOR SENSITIVE INDIVIDUALS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FURTHER DRYING OF THE AIRMASS WILL LEAD TO A DECREASE IN THUNDERSTORM ACTIVITY FOR FRIDAY. HOWEVER...TEMPERATURES WILL REMAIN HOT FRIDAY THROUGH SATURDAY. MOISTURE WILL START TO RETURN TO SOUTHERN AND WESTERN UTAH ON SATURDAY AND SPREAD THROUGHOUT THE AREA BY SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA EARLY NEXT WEEK. TEMPERATURES WILL RETURN TO MORE SEASONAL LEVELS DUE TO CLOUD COVER AND PRECIPITATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 2, 4:15 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 PM MDT THU JUL 2 2015 UTZ020-518-022300- SOUTH CENTRAL UTAH UT-SOUTHERN UTAH MOUNTAINS UT- 415 PM MDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KANE COUNTY UNTIL 500 PM MDT... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF KANAB. THIS STORM WAS NEARLY STATIONARY. PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. HAIL FALLING ON US-89 SOUTH OF ORDERVILLE WILL IMPACT TRAVEL. LOCATIONS IMPACTED INCLUDE... ORDERVILLE...GLENDALE AND MT CARMEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SALT LAKE CITY. && LAT...LON 3703 11257 3728 11271 3742 11228 3718 11212 TIME...MOT...LOC 2213Z 248DEG 4KT 3720 11255 MT
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:25 PM MDT | Areal Flood Advisory | SLC | Washington | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.